Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Child has spots on buttocks and legs. Rash multiplied after applying antibiotics. What are they?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
6 year old spots on bottom and few on legs with White heads and red rings around. He had eczema rash around groin and a few spots. Doc said were pustules. Put on antibiotics by mouth and cream. Rash gone spits have multiplied. Gone back today and doc said he has no idea what they are
Posted Mon, 10 Sep 2012 in Child Health
Answered by Dr. Sudarshan 1 hour later

I would like to know-

What was the color of pustules?
Since when he has this problem?
Is the lesion painful?
He has any other problem like(fever, malaise)?

Can you upload photos of affected skin.
Photos can be very helpful in predicting the condition.

Answer the above questions to help you better.

According to your description given by you ,he seems to have bacterial infection or candidial infection.
Treatment would depend on cause of infection.

Awaiting your response.

Above answer was peer-reviewed by
Follow-up: Child has spots on buttocks and legs. Rash multiplied after applying antibiotics. What are they? 25 hours later
How do I upload photos?

The spots have been getting worse over the past 10 days. They are painful.

He has no fever but is irritable and has been feeling sick .

Answered by Dr. Sudarshan 12 hours later
Hi Again,

Ive gone through images uploaded.

It appears to be bacterial infection.It can be caused by bacteria like staphylococcus or streptococuus.

Treatment consist of oral antibiotics and topical antibiotic cream like mupirocin or retapamulin.

Mupirocin is available over the counter . Oral antibiotic like amoxycillin would be needed. Your pediatrician can prescribe them.

Lesions should go away in seven days.

Hope this helps.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,  

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor